Georgia, 2012Damaging Wind in Georgia, September 7, 2012
September 7, 2012 · NWS CHS · 1 event in 1 county or zone
A shortwave passed over the southeast during the day and helped initiate thunderstorm activity. A few thunderstorms became strong as they encountered meso-scale boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave passed over the southeast during the day and helped initiate thunderstorm activity. A few thunderstorms became strong as they encountered meso-scale boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 7, 6:57 PM EST, 43 minutes earlier.
Area forecast discussion, Sep 7, 6:57 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT FRI SEP 7 2012
.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH TONIGHT WITH A SUBTLE TROUGH OF LOW PRESSURE PERSISTING
INLAND. A COLD FRONT WILL APPROACH LATE SATURDAY AND MOVE SLOWLY
THROUGH THE AREA THROUGH SUNDAY. STRONG HIGH PRESSURE WILL BUILD
FROM THE NORTH IN WAKE OF THE FRONT AND PERSIST THROUGH MUCH OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE UPPER LEVEL PATTERN SHOWS A WEAKENING TUTT LOW NE OF THE
BAHAMAS...SHORT WAVE RIDGING ATOP THE AREA FROM THE MAIN ANTICYCLONE
CENTERED NEAR THE OLD MEXICO AND US BORDER. THERE IS ALSO A
DISTURBANCE IN THE NORTHERN GULF ASSOCIATED WITH REMNANT ENERGY
FROM WHAT ONCE WAS ISAAC. AT THE SURFACE...THERE IS RIDGING FROM
THE ATLANTIC ACROSS FL...WEAK TROUGHINESS LOCALLY AND WEAK LOW
PRESSURE SOUTH OF NEW ORLEANS. A COLD FRONT IS ALSO NOTED IN THE
CENTRAL STATES. THAT FRONT WILL SLIP TOWARD THE SE TONIGHT...WHILE
THE SURFACE LOW IN THE GULF DRIFTS NE TONIGHT.
LINGERING CONVECTION ACROSS THE AREA THIS EVENING IS DRIVEN MAINLY BY
MESOSCALE BOUNDARY INTERACTIONS...BUT WITH THE LOSS OF DAYTIME
HEATING AND THE RESULTING NOCTURNAL ENVIRONMENT WE STILL
ANTICIPATE THAT ACTIVITY WILL TAPER OFF IN BOTH COVERAGE AND
INTENSITY AS THE EVENING PROGRESSES. HAVE ADJUSTED POPS BASED ON
THE LATEST RADAR TRENDS...THEN WILL HOLD ONTO ONLY SLIGHT CHANCE
POPS OVERNIGHT NEAR THE COAST WHERE THE BEST LOW LEVEL CONVERGENCE
WILL OCCUR. THE SEVERE RISK IS ALMOST ZERO...BUT WITH DCAPES STILL
OVER 800 J/KG THERE MIGHT BE A COUPLE OF ISOLATED DOWNBURSTS TO 40
MPH OR SO.
CONVECTION HAS INTERRUPTED THE TEMP CURVE...BUT OVERALL IT/LL BE
ANOTHER WARM AND STICKY NIGHT WITH OVERNIGHT LOWS MAINLY IN THE
LOWER AND MIDDLE 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY/SATURDAY NIGHT...THE SYNOPTIC PATTERN WILL GO THROUGH A
TRANSITION STAGE AS THE WEAK RIDGING ALOFT WILL GIVE WAY TO THE
FORMATION OF A BROAD AND GRADUALLY AMPLIFYING TROUGH THAT WILL MOVE
INTO THE EAST/SE STATES. THIS DEVELOPING TROUGH WILL FORCE THE
PERSISTENT TUTT LOW IN THE SW ATLANTIC TO OPEN UP AND SHIFT
EAST/NE...WHILE THE WEAK DISTURBANCE IN THE NORTHERN GULF OF MEXICO
BECOMES ABSORBED INTO THE TAIL END OF THE TROUGH. THIS SCENARIO WILL
ALLOW FOR A FAIRLY DECENT COLD FRONT TO HEAD SE TOWARD THE
APPALACHIAN CHAIN SATURDAY...THEN INTO AREA SATURDAY NIGHT. THE
FRONTAL PROGRESSION WILL SLOW AFTER IT CROSSES THE MOUNTAINS AS IT
BEGINS ORIENTED PARALLEL TO THE FLOW ALOFT.
MOISTURE WILL INCREASE IN ADVANCE OF THE FRONT...INITIALLY ON
SATURDAY COMING FROM THE SW AS MOISTURE ASSOCIATED WITH THE GULF OF
MEXICO FEATURE IS DRAWN NE AND SKIRTS THE SOUTHERN SECTIONS OF THE
CWFA. THEN DEEPER MOISTURE ADVECTS INTO THE AREA SATURDAY NIGHT AS
THE FRONT DRAW CLOSER...AND PWATS CLIMB TO 1.75-2.00 INCHES. IT
LOOKS LIKE ANY EARLY MORNING CONVECTION SATURDAY WILL STAY OFFSHORE
AS THE LOW LEVEL FLOW IS TOO MUCH OFFSHORE THE COAST. THUS WE/LL
KEEP THE MORNING HOURS DRY...SHOWING COVERAGE INCREASING DURING THE
AFTERNOON AS THE GULF MOISTURE STARTS TO WORK ITS WAY IN...AND
INTERACTS WITH THE RESULTANT SEA BREEZE. WE/LL LIMIT POPS TO SLIGHT
CHANCE NORTH AND CHANCE SOUTH SATURDAY AFTERNOON...BUT AS DEEPER
MOISTURE POOLS AS THE FRONT APPROACHES SATURDAY NIGHT AND BETTER
UPPER FORCING ARRIVES WE/LL INCREASE COVERAGE TO 50 PERCENT. THIS
WILL BE A CONSERVATIVE FORECAST FOR SOME LOCATIONS...AND FIGURE THAT
LATER FORECAST ISSUANCES WILL NEED TO RAISE POPS AT LEAST FOR PARTS
OF THE AREA ONCE TRENDS BECOME MORE DEFINED.
THERE IS LITTLE IF ANY HEIGHT FALLS SATURDAY AND SATURDAY
NIGHT...THE BEST UPPER DIFFLUENCE REMAINS NORTH AND WEST WHILE THE
INSTABILITY IS RATHER WEAK. WITH POOR MID LEVEL LAPSE RATES AND
SBCAPES NO MORE THAN ABOUT 1200-1800 J/KG WE/RE NOT THAT IMPRESSED
WITH THE SEVERE POTENTIAL. HOWEVER...LOW LEVEL LAPSE RATES SATURDAY
AFTERNOON/EVENING AS AS HIGH AS 8-9C AND 0-6 KM BULK SHEAR DOES
CLIMB AS HIGH AS 15-25 KT LATE SATURDAY INTO SATURDAY NIGHT. SO FOR
THAT REASON WE CAN/T RULE OUT A FEW STRONGER STORMS...AND WITH
BOUNDARY INTERACTIONS POSSIBLE AND DCAPES AS HIGH AS 800-1000
J/KG...WITH LINGERING MID LEVEL DRY AIR THERE IS A RISK OF STRONG
WINDS.
850 MB TEMPS ARE FAIRLY UNIFORM AROUND 18C ACROSS THE AREA
SATURDAY...AND WITH SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT WE
LOOK FOR MAX TEMPS A COUPLE OF DEGREES EITHER SIDE OF 90 AWAY FROM
THE A SLIGHTLY COOLER BEACHES. EXTREMELY MUGGY CONDITIONS AS THE
FRONT LIMPS TOWARD THE AREA SATURDAY NIGHT...WITH LOWS FROM SOME
UPPER 60S IN ALLENDALE TO THE LOWER AND MIDDLE 70S ELSEWHERE.
SUNDAY/SUNDAY NIGHT...A SHORT WAVE EMBEDDED WITHIN THE TROUGH ALOFT
OVER THE EASTERN U.S. WILL PUSH THROUGH THE AREA DURING THE LATE
MORNING/AFTERNOON HOURS...EVENTUALLY PUSHING THE SLOW MOVING COLD
FRONT THROUGH AT THE SURFACE. ALTHOUGH DRIER AIR WILL ARRIVE IN WAKE
OF THE FRONT AS A COOLER AND DRIER AIR MASS FROM CANADA BEGINS TO
ARRIVE FROM THE NW...THERE ARE STILL SOME UNCERTAINTIES IN REGARDS
TO THE TIMING SINCE THE FRONT INITIALLY WILL BE PARALLEL TO THE FLOW
ALOFT. WE/LL SHOW SLIGHT CHANCE POPS NORTH AND NW TO CHANCE POPS
SOUTH AND SE SUNDAY...THEN ONLY SLIGHT POPS FAR SE SUNDAY NIGHT.
FURTHER REFINEMENTS WILL BE POSSIBLE PENDING THE PROGRESSION OF THE
FRONT. AS 850 MB TEMPS FALL TO 14-16C ON SUNDAY...THEN DOWN A COUPLE
OF MORE DEGREES CELSIUS SUNDAY NIGHT...THERE WILL EVENTUALLY BE A
MORE NOTICEABLE CHANGE IN THE AIR. MAX TEMPS SUNDAY WILL BE IN THE
MID AND UPPER 80S...AND MIN TEMPS SUNDAY NIGHT AT PRESENT WILL RANGE
FROM LOWER 60S NW TIER TO THE MID AND UPPER 60S MOST ELSEWHERE. THE
EXCEPTION WILL BE THE COASTLINE WHERE SOME LOWER 70S WILL BE COMMON.
MONDAY...A DRY WEST AND NW FLOW WILL ENCOMPASS THE REGION AS
CANADIAN HIGH PRESSURE SETTLES INTO THE EASTERN HALF OF THE NATION.
PLENTIFUL SUNSHINE AND 850 MB TEMPS AROUND 12-13C WILL COMBINE WITH
LOWER HUMIDITY LEVELS TO PROVIDE THE AREA WITH THE FIRST HINTS OF
AUTUMN-LIKE WEATHER...WITH MAX TEMPS IN THE LOWER-MIDDLE 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRY AND COOLER CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK
AS HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE OVER THE
SOUTHEASTERN UNITED STATES. LIGHT NORTH/NORTHEAST FLOW WILL KEEP SKIES
MOSTLY SUNNY WITH OVERALL HIGH TEMPS IN THE MID 80S AND OVERNIGHT
LOWS IN THE LOW/MID 60S. EXPECT A GRADUAL INCREASE IN MOISTURE LATE
WEEK AS WINDS BECOME ONSHORE AROUND THE SOUTHERN BASE OF HIGH
PRESSURE TO THE NORTHEAST.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
00Z SUNDAY. THUNDERSTORMS IN THE VICINITY OF KSAV SHOULD
DISSIPATE BY AROUND 01Z. THERE ARE VERY LOW PROBABILITIES OF
MVFR/IFR CONDITIONS TOWARD DAYBREAK AT BOTH TERMINALS DUE TO THE
POTENTIAL FOR STRATUS DEVELOPMENT. THERE IS A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...BUT PROBABILITIES
ARE TOO LOW TO INCLUDE MENTION IN THE FORECAST AT THIS TIME.
EXTENDED AVIATION OUTLOOK...THERE IS A LOW RISK OF PERIODIC MVFR OR
LOWER CONDITIONS IN ISOLATED CONVECTION SATURDAY
EVENING...WITH A MODERATE RISK OF MVFR/IFR CONDITIONS IN
ASSOCIATION WITH A COLD FRONT SATURDAY NIGHT/EARLY SUNDAY.
OTHERWISE VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
TONIGHT...WEAK HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC AND A SUBTLE
TROUGH OF LOW PRESSURE INLAND WILL MAINTAIN A SOUTHWEST FLOW OVER
THE COASTAL WATERS. ALTHOUGH SOME WEAK SURGING COULD OCCUR...WINDS
SHOULD REMAIN MOSTLY 15 KT OR LESS. SWELL GENERATED FROM TROPICAL
CYCLONE LESLIE...WITH PERIODS OF AROUND 12 SECONDS...WILL CONTINUE
TO IMPACT THE WATERS AND EXPECT SEAS TO REMAIN 2-4 FT WITHIN 20
NM AND UP TO 5 FT ACROSS THE OUTER GEORGIA WATERS.
SATURDAY/SATURDAY NIGHT...THE PRESSURE GRADIENT WILL TAKE ON A
TIGHTER FORM AS IT INCREASES BETWEEN AN UPSTREAM COLD FRONT AND WEAK
ATLANTIC HIGH PRESSURE. WHILE MIXING IS TEMPERED BY THE WARM
ADVECTION...WE STILL LOOK FOR SW WINDS TO CLIMB AS HIGH AS 13-18 KT
SATURDAY AND 15-20 KT MUCH OF SATURDAY NIGHT. THE WAVE SPECTRUM WILL
BE COMPRISED OF BOTH LONG PERIOD SWELL ENERGY AND SHORT PERIOD WIND
DRIVEN WAVES. CONFIDENCE AND PROBABILITIES ARE NOT HIGH ENOUGH TO
ISSUE ANY SCA FOR THE OUTER GA WATERS...BUT THERE COULD BE SOME 6
FOOTERS ARRIVING NEAR 50 OR 60 NM OFF THE SE GA COAST LATE SATURDAY
INTO SATURDAY NIGHT. FOR THE MOST PART IT LOOKS LIKE SEAS WILL MAX
OUT AT 3-5 FEET. MARINERS ARE ADVISED THAT SOME STRONGER T-STORMS
ARE POSSIBLE OUT AHEAD OF THE FRONT...WITH GUSTY WINDS...HEAVY RAINS
AND LIGHTNING STRIKES TO OCCUR.
SUNDAY/SUNDAY NIGHT...THE COLD FRONT WILL GRADUALLY PUSH THROUGH THE
COASTAL WATERS...ALLOWING FOR WINDS TO CLOCK AROUND FROM WEST AND
NW EARLY SUNDAY TO THE NORTH AND NE BY LATE SUNDAY INTO SUNDAY
NIGHT. WIND SPEEDS SUNDAY WILL BE NO MORE THAN ABOUT 10-13 KT...BUT
COOL ADVECTION SUNDAY NIGHT AND MODEST PINCHING AS HIGH PRESSURE
BUILDS FROM THE NW WILL ALLOW FOR SPEEDS TO INCREASE TO AROUND 12-17
KT. SEAS WILL BE CAPPED AT 5 FEET...STILL THE MIXTURE OF LONG
PERIOD SWELLS AND SHORT PERIOD WIND DRIVEN WAVES.
MONDAY...THERE WILL EXIST ENOUGH OF A GRADIENT BETWEEN THE DEPARTING
COLD FRONT AND A 1023 MB HIGH CENTERED OVER THE OHIO VALLEY TO
GENERATE NORTH TO NE WINDS AS HIGH AS 15-20 KT. THIS FAVORABLE FETCH
IN TURN WILL ALLOW FOR SEAS TO BUILD ANOTHER FOOT...AND MARGINAL
SCA/S WILL BE POSSIBLE ESPECIALLY ACROSS AMZ374.
TUESDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS MAY
LINGER THROUGH MID-WEEK OVER OUTER GEORGIA WATERS WHILE
NORTH/NORTHEAST FLOW PERSISTS IN THE CIRCULATION AROUND STRONG HIGH
PRESSURE TO THE NORTH.
RIP CURRENTS...A CONTINUATION OF LONG PERIOD SWELLS FROM TC LESLIE
WILL IMPACT THE BEACHES AGAIN ON SATURDAY...RESULTING IN A MODERATE
RISK OF RIP CURRENTS. THE RISK WILL REMAIN ELEVATED INTO AT LEAST
EARLY NEXT WEEK WITH LINGERING SWELL ENERGY AND EVENTUALLY A NE
FETCH DEVELOPING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...33/JAQ
SHORT TERM...33
LONG TERM...DPB
AVIATION...JAQ
MARINE...RJB/33
Hazardous weather outlook, Sep 7, 2:13 PM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI SEP 7 2012
GAZ117-119-139-141-SCZ048>051-081915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
313 PM EDT FRI SEP 7 2012
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
RIP CURRENTS...THE COMBINATION OF A DEVELOPING ONSHORE FLOW AND
CONTINUED SWELL ENERGY FROM DISTANT TROPICAL CYCLONE LESLIE WILL
MAINTAIN AN ENHANCED RISK FOR RIP CURRENTS INTO AT LEAST EARLY
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-081915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
313 PM EDT FRI SEP 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 7, 1:55 PM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT FRI SEP 7 2012
GAZ119-SCZ047-051-071930-
COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
255 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM
COUNTIES THROUGH 330 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WILMINGTON PARK...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...ISLE OF HOPE...SKIDAWAY ISLAND...
TYBEE ISLAND...WASSAW ISLAND...WHITEMARSH ISLAND...WILMINGTON ISLAND
AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS EXPECTED TO DEVELOP WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3186 8098 3194 8112 3207 8099 3207 8089
3205 8089 3203 8087 3203 8084 3202 8083
3200 8083 3197 8085 3194 8091 3191 8093
TIME...MOT...LOC 1855Z 294DEG 7KT 3199 8101Special weather statement, Sep 7, 2:10 PM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT FRI SEP 7 2012
SCZ043-044-049-050-072000-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
310 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 400 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ROUND O...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...JACKSONBORO AND ROUND O...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8027 3271 8046 3292 8067 3304 8052
TIME...MOT...LOC 1910Z 314DEG 11KT 3292 8052
Special weather statement, Sep 7, 3:05 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT FRI SEP 7 2012
SCZ043-049-050-072030-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
405 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HOLLYWOOD...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BEARS BLUFF...EDISTO ISLAND...FORT SUMTER...HOLLYWOOD...
JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH
ISLAND...MAYBANK BRIDGE...MEGGETT...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...WADMALAW ISLAND AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3271 7987 3270 7987 3248 8034 3270 8053
3285 8031 3274 7986 3273 7986
TIME...MOT...LOC 2005Z 309DEG 31KT 3273 8026Special weather statement, Sep 7, 3:25 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT FRI SEP 7 2012
SCZ044-045-050-052-072100-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
425 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 500 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RED TOP...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...
CHARLESTON NAVAL COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...
DANIEL ISLAND...DELEMAR CROSSROADS...DON HOLT BRIDGE...DOWNTOWN
CHARLESTON...GOOSE CREEK...HANAHAN...I-26/I-526 INTERCHANGE...JAMES
ISLAND COUNTY PARK...JOHNS ISLAND...LADSON...MAGNOLIA GARDENS...
MAYBANK BRIDGE...MIDDLETON PLACE...NAVAL WEAPONS STATION
CHARLESTON...NORTH CHARLESTON...SHADOWMOSS...WADMALAW ISLAND...WANDO
AND WEST ASHLEY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3260 8012 3285 8031 3314 7995 3303 7964
TIME...MOT...LOC 2025Z 295DEG 17KT 3282 8015
Special weather statement, Sep 7, 4:57 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT FRI SEP 7 2012
SCZ047-051-072230-
COASTAL JASPER-INLAND JASPER-
557 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
630 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGELAND...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAHAMVILLE...OLD HOUSE...RIDGELAND...SWITZERLAND AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3259 8094 3246 8083 3245 8083 3243 8085
3232 8111 3252 8115
TIME...MOT...LOC 2157Z 333DEG 12KT 3249 8100Thunderstorm Wind, Chatham
- When
- September 7, 7:40 PM EST to 7:41 PM EST
- Where
- Chatham County, 1.76 mi W of Burnside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.950, -81.150
An emergency manager reported a tree and power line down at Coffee Bluff and Coffee Villa Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413412.